Alert archive / Wyoming / Special Weather Statements in 2018
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jul 29, 2018, 6:21 PM MDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2018, 6:21 PM MDT (00:21 UTC)
- Expired
- Jul 29, 2018, 6:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Riverton, WY
The radar
The Riverton/Lander radar (KRIW), 85 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 2260 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
744
WWUS85 KRIW 300021
SPSRIW
Special Weather Statement
National Weather Service Riverton WY
621 PM MDT SUN JUL 29 2018
WYZ017-019-300045-
Wind River Basin-Green Mountains and Rattlesnake Range-
621 PM MDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATRONA AND EAST
CENTRAL FREMONT COUNTIES UNTIL 645 PM MDT...
At 621 PM MDT, Doppler radar was tracking a strong thunderstorm near
Castle Gardens, or 27 miles southeast of Shoshoni, moving southeast
at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Castle Gardens around 625 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4264 10748 4292 10784 4303 10772 4294 10750
4293 10750 4293 10747 4290 10738 4289 10738
4286 10734 4287 10731 4286 10729
TIME...MOT...LOC 0021Z 309DEG 21KT 4295 10773
$$
TroutmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 29, 1:54 PM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 29, 1:54 PM MDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Riverton WY 154 PM MDT Sun Jul 29 2018 .SHORT TERM...(This evening through Wednesday) Issued at 141 PM MDT Sun Jul 29 2018 Limited moisture and instability in northwest flow aloft will bring scattered showers and isolated thunderstorms to the north this evening with mainly dry and windy conditions across the south where a red flag warning remains in effect until 8 p mdt this evening in zones 222 and 279. A cold front will move south later tonight bringing more stability to the air mass with dry and cooler conditions expected on Monday. Warming is expected on Tuesday with dry conditions continuing. Some limited moisture and instability will drift into the west on Wednesday with some showers and Isolated thunderstorms developing over the western mountains and spreading east. .LONG TERM...(Wednesday night through Sunday) Issued at 141 PM MDT Sun Jul 29 2018 Not a lot of change to the long range forecast today. Through Thursday feature some monsoonal moisture moving into the area with a chance of mainly diurnal showers and thunderstorms. The GFS and European continue to differ on how substantial the coverage will be with the GFS continuing to be the wetter model and the European drier. It also looks like a majority of the activity will be West of the Divide. We again kept POPS in the slight category until we can better zero in on where the better chance is. Temperatures will be fairly warm but largely seasonal for the latter part of July. Most of the moisture should be pushed south and east by Friday and Saturday. The rest will be warmer temperatures with relative humidity beginning to lower once again. The main concern will be possible elevated fire behavior. Relative humidity will fall into the teens. The winds at this point look borderline however, but it needs to be watched, especially on Friday. Temperatures will be above normal with highs in the 90s across many of the lower elevations East of the Divide. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday) Issued at 141 PM MDT Sun Jul 29 2018 Isolated to widely scattered thunderstorms will continue into the evening for most of the terminals East of the Continental Divide before ending from northwest to southeast with most activity over by around 07Z. A gusty wind around KRKS will decrease this evening after sunset and the wind decouples. High pressure will bring VFR conditions and mainly light winds to all TAF sites on Monday. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 141 PM MDT Sun Jul 29 2018 Limited moisture and instability in northwest flow aloft will bring scattered showers and isolated thunderstorms to the north this evening with mainly dry and windy conditions across the south where a red flag warning remains in effect until 8 p mdt this evening in zones 222 and 279. A cold front will move south later tonight bringing more stability to the air mass with dry and cooler conditions expected on Monday. Warming is expected on Tuesday with dry conditions continuing. Some limited moisture and instability will drift into the west on Wednesday with some showers and Isolated thunderstorms developing over the western mountains and spreading east. Mixing heights and transport winds will combine for excellent smoke dispersal in the afternoons and early evening hours. && .RIW WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for WYZ277-279. && SHORT TERM...Baker LONG TERM...Hattings AVIATION...Hattings FIRE WEATHER...Baker
Hazardous weather outlook, Jul 29, 2:03 AM MDT, 16 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 203 AM MDT Sun Jul 29 2018 WYZ001>020-022>030-301100- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 203 AM MDT Sun Jul 29 2018 A Red Flag Warning is in effect for Sweetwater, Uinta, and Southern Lincoln Counties today. This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight Scattered thunderstorms, especially along and east of the Continental Divide. Some of these storms will likely produce small hail, locally heavy rainfall, frequent lightning, and strong gusty winds. There will be a few strong thunderstorms and even isolated severe thunderstorms are possible. Low relative humidity, very warm temperatures, and dry thunderstorms producing strong wind gusts in southwest Wyoming will create erratic fire behavior today. .DAYS TWO THROUGH SEVEN...Monday through Saturday Tuesday through Thursday...Isolated afternoon and evening thunderstorms, mainly over and near the northwest mountains. Thursday and Friday...Warm and dry conditions with gusty west wind will elevated fire weather conditions across southern Wyoming during the afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotters urged to report wind gusts past 45 mph, hail size, and rainfall amounts. Thank you.
In the hours before
Special weather statement, Jul 29, 4:44 PM MDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Riverton WY 444 PM MDT SUN JUL 29 2018 WYZ005-007-017-292315- Owl Creek and Bridger Mountains-Wind River Basin-Southwest Big Horn Basin- 444 PM MDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOT SPRINGS AND EAST CENTRAL FREMONT COUNTIES UNTIL 515 PM MDT... At 443 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Thermopolis, moving southeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Boysen State Park Headquarters around 505 PM MDT. Shoshoni around 515 PM MDT. Other locations impacted by this storm include Boysen Dam, Hot Springs County Fairgrounds and Bonneville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4356 10841 4366 10820 4324 10778 4310 10810 TIME...MOT...LOC 2243Z 328DEG 28KT 4355 10826 Troutman
Special weather statement, Jul 29, 5:05 PM MDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Riverton WY 505 PM MDT SUN JUL 29 2018 WYZ002-007-016-017-292330- Owl Creek and Bridger Mountains-Wind River Basin-Upper Wind River Basin-Absaroka Mountains- 505 PM MDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOT SPRINGS...NORTH CENTRAL FREMONT AND SOUTH CENTRAL PARK COUNTIES UNTIL 530 PM MDT... At 505 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Washakie Needles, or 27 miles southwest of Meeteetse, moving southeast at 30 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This strong thunderstorm will be near... Washakie Needles around 530 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4391 10945 4402 10925 4343 10866 4327 10888 TIME...MOT...LOC 2305Z 323DEG 26KT 4391 10930 Troutman
Special weather statement, Jul 29, 5:22 PM MDT, 59 minutes before
Special Weather Statement National Weather Service Riverton WY 522 PM MDT SUN JUL 29 2018 WYZ007-017-292345- Owl Creek and Bridger Mountains-Wind River Basin- 522 PM MDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL 545 PM MDT... At 522 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Shoshoni, moving southeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Lysite and Moneta around 545 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4332 10810 4345 10793 4321 10752 4300 10776 TIME...MOT...LOC 2322Z 315DEG 28KT 4334 10795 Troutman
Special weather statement, Jul 29, 5:35 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Riverton WY
535 PM MDT SUN JUL 29 2018
WYZ020-300015-
Natrona County Lower Elevations-
535 PM MDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 615
PM MDT...
At 535 PM MDT, Doppler radar was tracking a strong thunderstorm over
Hell's Half Acre, or 42 miles west of Casper, moving southeast at 35
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Powder River around 545 PM MDT.
Other locations impacted by this storm include Arminto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4267 10673 4269 10676 4271 10677 4274 10680
4274 10684 4276 10686 4275 10692 4276 10694
4315 10732 4320 10725 4285 10652
TIME...MOT...LOC 2335Z 311DEG 29KT 4304 10713
LipsonSpecial weather statement, Jul 29, 5:50 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Riverton WY
550 PM MDT SUN JUL 29 2018
WYZ002-007-017-300015-
Owl Creek and Bridger Mountains-Wind River Basin-Absaroka Mountains-
550 PM MDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOT SPRINGS AND
CENTRAL FREMONT COUNTIES UNTIL 615 PM MDT...
At 550 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Anchor Dam, or 31 miles northwest of Pavillion, moving
southeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Anchor Dam around 605 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4376 10897 4347 10845 4332 10874 4350 10896
4354 10900 4354 10902 4363 10913
TIME...MOT...LOC 2350Z 309DEG 20KT 4365 10898
TroutmanSpecial weather statement, Jul 29, 6:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Riverton WY
621 PM MDT SUN JUL 29 2018
WYZ017-019-300045-
Wind River Basin-Green Mountains and Rattlesnake Range-
621 PM MDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATRONA AND EAST
CENTRAL FREMONT COUNTIES UNTIL 645 PM MDT...
At 621 PM MDT, Doppler radar was tracking a strong thunderstorm near
Castle Gardens, or 27 miles southeast of Shoshoni, moving southeast
at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Castle Gardens around 625 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4264 10748 4292 10784 4303 10772 4294 10750
4293 10750 4293 10747 4290 10738 4289 10738
4286 10734 4287 10731 4286 10729
TIME...MOT...LOC 0021Z 309DEG 21KT 4295 10773
TroutmanThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:23 PM MDT | Special Weather Statement | RIW | Hot Springs | 37 min |
| Jul 29, 6:39 PM MDT | Special Weather Statement | RIW | Natrona | 36 min |
| Jul 29, 7:04 PM MDT | Special Weather Statement | RIW | Fremont | 26 min |
| Jul 29, 7:11 PM MDT | Special Weather Statement | RIW | 34 min | |
| Jul 29, 7:38 PM MDT | Special Weather Statement | RIW | Fremont | 37 min |
Nearby
Special Weather Statements in Wyoming, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.